A person who uses too much Dermatop (prednicarbate) on too large an area of the body and for too long is more likely to experience overdose symptoms than someone who uses the medicine for just a short period. Long-term use may cause signs of Cushing's disease and can decrease the body's ability to produce its own steroids.
Is It Possible to Use Too Much Dermatop?Dermatop® (prednicarbate) is a prescription skin medication used to treat itching and inflammation due to a wide variety of skin conditions. It belongs to a class of drugs known as steroids.
As with most medications, it is possible to use too much Dermatop. Serious problems are more likely if large doses are used over a prolonged period, as opposed to a single, one-time overdose. To avoid these effects, it is important to apply only a small amount and to use Dermatop for as short a period as possible.
Effects of a Dermatop Overdose
Long-term use of high doses of Dermatop can cause Cushing's syndrome (a group of symptoms caused by prolonged exposure to steroids). Signs or symptoms of this problem might include:
- A rounded face
- Unusual body fat distribution (more fat in the trunk, face, and neck, and less fat in the arms and legs)
- High blood sugar.
Let your healthcare provider know if you think you have signs of this problem.
Applying large amounts of Dermatop for a long time may cause other serious side effects as well. As with all steroids, large doses may decrease the body's ability to produce natural steroids. This can cause serious problems, especially if Dermatop is stopped too quickly and the body does not have a chance to begin making natural steroids again.
If you realize that you have been using too much Dermatop for a while, you should not stop using it too quickly.